Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 1, 2016, 4:59 AM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 4:59 AM CDT (09:59 UTC)
- Expired
- May 1, 2016, 6:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 122 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2130 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
777
WUUS54 KLCH 010959
SVRLCH
LAC055-097-099-011100-
/O.NEW.KLCH.SV.W.0071.160501T0959Z-160501T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
NORTH CENTRAL LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 600 AM CDT
* AT 458 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUNSET...OR
NEAR CARENCRO...MOVING NORTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...LEONVILLE...ARNAUDVILLE...SUNSET...PORT BARRE
AND GRAND COTEAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3032 9207 3044 9215 3062 9191 3038 9177
TIME...MOT...LOC 0958Z 244DEG 9KT 3039 9205
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
241 follow-up statement
386
WWUS54 KLCH 011051
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CDT SUN MAY 1 2016
LAC055-097-099-011101-
/O.EXP.KLCH.SV.W.0071.000000T0000Z-160501T1100Z/
ST. MARTIN LA-ST. LANDRY LA-LAFAYETTE LA-
551 AM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN...
SOUTHEASTERN ST. LANDRY AND NORTH CENTRAL LAFAYETTE PARISHES WILL
EXPIRE AT 600 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3032 9207 3044 9215 3062 9191 3038 9177
TIME...MOT...LOC 1050Z 244DEG 9KT 3039 9205
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:53 AM CDT, 6 minutes earlier.
Area forecast discussion, May 1, 4:53 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT SUN MAY 1 2016
.DISCUSSION...
ANOTHER BUSY NIGHT. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS
HAVE DEVELOPED IN THE WARM AIR ADVECTION REGIME. LARGE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL WILL BE THE MAIN CONCERNS...ALTHOUGH A BRIEF SPIN UP CAN
NOT BE RULED OUT FOR THE REMAINDER OF THE NIGHT...WITH NOCTURNAL
LOW LEVEL JET HELPING TO ENHANCE LOW LAYER SHEAR. SO FAR WE HAVE
RECEIVED ONE REPORT OF GOLF BALL SIZE HAIL ABOUT AN HOUR AGO IN
SCOTT LOUISIANA.
CONDITIONS WILL BE FAVORABLE FOR HIGH RAIN CHANCES OVER THE NEXT
48 HOURS...BEFORE GRADUALLY ENDING MONDAY NIGHT AS A COLD FRONT
MOVES THROUGH BRINGING IN DRIER AIR.
UNTIL THEN...ABUNDANT MOISTURE WILL REMAIN IN PLACE. PRECIPITABLE
WATER VALUES WILL VARY BETWEEN 1.5 AND 2 INCHES...WHICH IS 150
PERCENT TO TWICE THE STANDARD DEVIATION FOR THIS TIME OF YEAR.
ALSO...ACTIVITY WILL BE ENHANCED BY DIFLUENT FLOW ALOFT...AS
FORECAST AREA WILL BE BETWEEN NORTHERN JET STREAM MOVING FROM THE
SOUTHERN PLAINS INTO THE MID-MISSISSIPPI VALLEY AND SUB TROPICAL
JET STREAM SEEN FROM EAST PACIFIC ACROSS NORTHERN OLD MEXICO AND
THE NORTHWEST GULF COAST. STORM MOTION IS EXPECTED TO BE
RELATIVELY SLOW AND ANY ORGANIZATION OF STORMS WILL BRING ABOUT A
HIGH AMOUNT OF RAINFALL RATES IN THE SAME AREA FOR A LENGTHY
TIME. THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH
MONDAY. STILL LOOKING AT ADDITIONAL STORM TOTALS OF 2 TO 5 INCHES
WITH LOCALLY HIGHER AMOUNTS.
HIGH INSTABILITY...FAVORABLE LAPSE RATES AND MODEST SHEAR WILL
BRING ABOUT A MARGINAL RISK OF SEVERE STORMS...WITH THE MAIN
CONCERN LARGE HAIL THIS MORNING...THEN MORE OF AN ISOLATED WIND
DAMAGE FROM WET MICROBURSTS FOR THE REMAINDER OF THE DAY INTO
AFTERNOON. ALSO...THESE STORMS WILL BE CAPABLE OF FREQUENT CLOUD
TO GROUND LIGHTNING.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS THROUGH MID
MORNING...THEN REDEVELOPMENT FOR EARLY THIS AFTERNOON...BEFORE
ATMOSPHERE TURNS OVER AND ACTIVITY WEAKENS LATE THIS AFTERNOON.
ANOTHER BREAK IN ACTIVITY FOR THE EVENING HOURS...BEFORE ACTIVITY
RE-DEVELOPS AGAIN LATE TONIGHT INTO MONDAY MORNING.
COLD FRONT MOVES THROUGH LATE MONDAY...GRADUALLY ENDING SHOWER
ACTIVITY.
BY MIDWEEK...LARGE TROUGH DEVELOPS OVER THE EASTERN U.S. WITH
ANOTHER TROUGH OVER THE WEST COAST. IN BETWEEN...AN UPPER LEVEL
RIDGE WILL FORM. THIS WILL PLACE THE FORECAST AREA UNDER DRY
NORTHWEST FLOW ALOFT. THIS PATTERN WILL PREVAIL THROUGH THE END OF
THE WEEK...ENDING RAIN CHANCES FOR AWHILE. COOLER AND LESS HUMID
AIR SHOULD ALSO MOVE OVER THE FORECAST AREA THROUGH THE END OF THE
WEEK...WITH A GRADUAL RISE IN LOW LEVEL MOISTURE AND HUMIDITY NEXT
WEEKEND.
RUA
&&
.MARINE...
LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE OVER THE COASTAL
WATERS UNTIL A COLD FRONT MOVES INTO THE COASTAL WATERS MONDAY
NIGHT. DUE TO THE LENGTH AND FETCH OF THE ONSHORE FLOW...ELEVATED
TIDE LEVELS WILL CONTINUE THROUGH THE AFTERNOON...WITH TIDES
RUNNING 1.5 TO 2 FEET MLLW ABOVE THE PREDICTED LEVELS.
THEREFORE...COASTAL FLOOD ADVISORY WILL CONTINUE.
SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP AHEAD OF THE FRONT
THROUGH MONDAY NIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITY...GUSTY WINDS...AND
FREQUENT CLOUD TO WATER LIGHTNING.
OFFSHORE FLOW WILL DEVELOP BEHIND THE FRONT AND CONTINUE THROUGH
MID WEEK. THIS OFFSHORE FLOW WILL ALSO BRING IN DRIER AIR...ENDING
RAIN CHANCES.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 70 78 60 / 70 60 70 30
LCH 82 72 80 64 / 70 60 70 40
LFT 83 73 82 65 / 70 60 70 40
BPT 82 72 80 63 / 70 70 70 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ027>033-041>045-
052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR LAZ041-
052>054-073-074.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ180-201-215-216-
259>262.
COASTAL FLOOD ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR TXZ215-
216.
GM...NONE.
&&
PUBLIC...07Hazardous weather outlook, Apr 30, 5:06 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 AM CDT SAT APR 30 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 506 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA TODAY. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A SLIGHT RISK FOR SEVERE STORMS...AND A MODERATE RISK FOR EXCESSIVE RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT. TIDES ALONG THE COAST WILL BE ELEVATED WITH THE POSSIBILITY OF MINOR COASTAL FLOODING DURING HIGH TIDE TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL POSSIBILITIES WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-011130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 506 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ELEVATED SEAS AND WINDS WILL CONTINUE THROUGH THE DAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL GREATLY REDUCING VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POSSIBILITY OF THUNDERSTORMS WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL WILL CONTINUE INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, May 1, 3:07 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 AM CDT SUN MAY 1 2016
LAZ033-043-044-010845-
ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
307 AM CDT SUN MAY 1 2016
...SPECIAL WEATHER STATEMENT...
AT 306 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR EGAN TO RAYNE. MOVEMENT WAS NORTHEAST AT
15 MPH.
HALF INCH HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...RAYNE...CHURCH POINT...IOTA...
SUNSET...DUSON...CANKTON...BRANCH...RICHARD...MAXIE...RIDGE...EGAN...MOWATA...
MIRE...ESTHERWOOD AND MIDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3045 9250 3053 9204 3014 9212 3014 9226
3015 9229 3013 9230 3012 9257
TIME...MOT...LOC 0806Z 208DEG 13KT 3021 9246 3026 9227
24Special weather statement, May 1, 3:19 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 AM CDT SUN MAY 1 2016
TXZ215-216-010915-
JEFFERSON TX-ORANGE TX-
319 AM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND CENTRAL
JEFFERSON COUNTIES UNTIL 415 AM CDT...
AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF LA BELLE...OR 13 MILES SOUTHEAST OF HAMSHIRE...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...CENTRAL
GARDENS...PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT AND LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2969 9428 3009 9412 2997 9384 2997 9386
2995 9386 2996 9387 2993 9386 2986 9393
2985 9392 2985 9394 2980 9395 2967 9407
2963 9418
TIME...MOT...LOC 0819Z 212DEG 26KT 2977 9412
24Special weather statement, May 1, 4:09 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CDT SUN MAY 1 2016
LAZ030-041-TXZ262-011015-
BEAUREGARD LA-CALCASIEU LA-SOUTHERN NEWTON TX-
409 AM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES UNTIL 515 AM CDT...
AT 408 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STARKS...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VINTON...STARKS...DEWEYVILLE...DE QUINCY...DEQUINCY...LUNITA AND ORETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3059 9348 3039 9328 3016 9363 3023 9371
3024 9371 3024 9372 3031 9379
TIME...MOT...LOC 0908Z 229DEG 17KT 3029 9366
RUALocal storm report, May 1, 4:10 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 AM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 4 NW SCOTT 30.28N 92.14W
05/01/2016 E1.75 INCH LAFAYETTE LA 911 CALL CENTER
REPORT OF GOLF BALL SIZE HAIL ON LACASSINE ROAD IN
LAFAYETTE PARISH.
&&
MLSpecial weather statement, May 1, 4:19 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 AM CDT SUN MAY 1 2016
LAZ041-TXZ216-262-010945-
CALCASIEU LA-SOUTHERN NEWTON TX-ORANGE TX-
419 AM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALCASIEU PARISH IN
SOUTHWESTERN LOUISIANA AND EASTERN ORANGE COUNTIES UNTIL 445 AM
CDT...
AT 418 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ORANGEFIELD...OR NEAR BRIDGE CITY...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...ORANGE...BRIDGE
CITY...WEST ORANGE...FOREST HEIGHTS...HARTBURG AND ORANGEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3030 9377 3013 9360 2999 9385 2999 9386
2998 9386 2999 9387 3012 9399
TIME...MOT...LOC 0918Z 231DEG 25KT 3011 9386
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:07 AM CDT | Special Weather Statement | LCH | Acadia | 38 min |
| May 1, 3:16 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry | 44 min |
| May 1, 3:34 AM CDT | Tornado Warning | LCH | Acadia, Lafayette | 26 min |
| May 1, 3:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry | 62 min |
| May 1, 4:09 AM CDT | Special Weather Statement | LCH | Calcasieu | 66 min |
| May 1, 4:36 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 39 min |
| May 1, 5:01 AM CDT | Special Weather Statement | LCH | Allen | 59 min |
| May 1, 5:14 AM CDT | Special Weather Statement | LCH | Calcasieu | 61 min |
| May 1, 5:19 AM CDT | Coastal Flood Advisory | LCH | Cameron | 12 hr |
| May 1, 5:44 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| May 1, 5:51 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 39 min |
| May 1, 5:56 AM CDT | Special Weather Statement | LCH | Vernon | 49 min |
| May 1, 6:09 AM CDT | Special Weather Statement | LCH | Calcasieu | 51 min |
| May 1, 6:32 AM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| May 1, 6:57 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 48 min |
| May 1, 7:10 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis | 3 hr |
| May 1, 7:23 AM CDT | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 1, 7:32 AM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Saint Martin | 4 hr |
| May 1, 7:58 AM CDT | Special Weather Statement | LCH | Lafayette | 62 min |
| May 1, 8:02 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 118 min |
| May 1, 8:11 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 4 days |
| May 1, 8:11 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 days |
| May 1, 8:34 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Jefferson Davis | 3 hr |
| May 1, 9:41 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 49 hr |
| May 1, 9:41 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| May 1, 10:14 AM CDT | Special Weather Statement | LCH | Cameron, Iberia, St. Mary, Vermilion | 91 min |
| May 1, 10:57 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 11 hr |
| May 1, 11:05 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 11 hr |
| May 1, 3:23 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 1, 4:40 PM CDT | Special Marine Warning | LCH | 35 min | |
| May 1, 4:57 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.